Alert archive / Arizona / Dust Storm Warnings in 2013
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Jul 2, 2013, 9:41 PM MST for Pima County, Pinal County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 9:41 PM MST (04:41 UTC)
- Expired
- Jul 2, 2013, 10:29 PM MST
- In force
- 48 min
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 2, 9:15 PM MST, 26 minutes earlier.
Area forecast discussion, Jul 2, 9:15 PM MST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 PM MST TUE JUL 2 2013 .SYNOPSIS...STORMS WILL LINGER OVERNIGHT IN SOME LOCATIONS TONIGHT. OTHERWISE EXPECT DAILY ROUNDS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE REMAINDER OF THIS WEEK IN SOUTHEAST ARIZONA. && .DISCUSSION...OUTFLOW FROM THE RIM HELPED SET UP A DECENT EARLY SEASON COMPLEX ACROSS THE SOUTHERN HALF OF GRAHAM COUNTY THAT SENT A STRONG AND BROAD OUTFLOW INTO COCHISE. ADDITIONAL OUTFLOW ACTIVITY PUSHED INTO PINAL WITH PORTIONS OF BOTH PUSHING INTO EASTERN PIMA COUNTY. BLOWING DUST ADVISORY UNTIL 11 PM. WATCH FOR ENHANCEMENT NEAR INTERSECTING OUTFLOWS IN EASTERN PIMA. STORMS WILL LINGER OVERNIGHT BUT WEAKEN CONSIDERABLY IN THE EARLY MORNING HOURS. && .PREV DISCUSSION...WITH PRECIPITABLE WATER VALUES 1.10"-1.30" RANGE FROM TUCSON EAST...LOCALLY HEAVY RAIN IS LIKELY WITH THE STRONGEST STORMS. HAD INITIALLY THOUGHT ABOUT FLASH FLOOD WATCH FOR EASTERN AREAS BUT HELD OFF FOR NOW DUE TO FASTER MOVEMENT OF STORMS. MODELS SUGGESTING THAT AFTER THE INITIAL SET OF STORMS PUSH THROUGH THIS EVENING...MAY SEE A SECOND ROUND OF STORMS DEVELOP OVERNIGHT ASSOCIATED WITH DISTURBANCE ALOFT PUSHING SOUTH ACROSS THE AREA. IN COORDINATION WITH AZ NWS OFFICES...HAVE UPPED POPS FOR THE OVERNIGHT HOURS TO REFLECT POSSIBILITY FOR OVERNIGHT STORMS. WEDNESDAY ENTIRELY DEPENDENT ON WHAT HAPPENS TONIGHT. WITH EXPECTED ACTIVE EVENING/OVERNIGHT PERIOD...HAVE GONE WITH IDEA OF DOWN AFTERNOON PERIOD...THEN A LITTLE MORE ACTIVE WEDNESDAY NIGHT. THE STRONG UPPER HIGH...CENTERED NEAR BOISE THIS MORNING...WILL GRADUALLY WEAKEN THIS WEEK WITH CENTER OF HIGH THE STATE ON THURSDAY AND THEN BE EAST OF THE STATE BY THE WEEKEND. WILL KEEP LOW END MONSOON FORECAST GOING INTO THE UPCOMING WEEKEND. HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. && .AVIATION...SCT SHOWERS AND TSTMS OVERNIGHT WITH SOME STORMS GENERATING STRONG OUTFLOWS. SKIES CLEARING AFT 03/12Z BECMG FEW-SCT100 SCT250 BY 17Z. TSTMS REDEVLOPING AFT 03/20Z. NORMAL DIURNAL WIND TRENDS OUTSIDE OF SEVERAL THUNDERSTORM OUTFLOWS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT WITH SOME STRONG OUTFLOWS.THE HIGHER LOW LEVEL MOISTURE WILL ALLOW FOR OVERNIGHT RECOVERIES IN THE 60-80% RANGE MOST LOCATIONS TONIGHT. FOR THE REST OF THE WEEK AND INTO THE WEEKEND...EXPECT ISOLATED WEST TO SCATTERED EAST MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE STORMS WILL PRIMARILY FORM OVER THE MOUNTAINS BUT SHOULD SPREAD TO NEARBY VALLEY AREAS. STRONG...GUSTY AND ERRATIC WINDS WILL OCCUR WITH THE STRONGER THUNDERSTORMS AND THE MAJORITY OF THE STORMS WILL BE WET. THE INCREASING MOISTURE WILL RESULT IN A MODERATION OF DAYTIME TEMPERATURES AND GENERALLY GOOD OVERNIGHT HUMIDITY RECOVERIES. && .CLIMATE...THE TRIPLE DIGIT STREAK HAS BEEN EXTENDED IN TUCSON WHEN THE AIRPORT HIT 100 DEGREES AT 2:07 PM MST. THIS IS TIED FOR THE FIFTH LONGEST STREAK ON RECORD...TIED WITH 1942 /JUNE 13 TO JULY 14/. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/MEADOWS
In the hours before
Special weather statement, Jul 2, 4:21 PM MST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST TUE JUL 2 2013
AZZ509-510-030015-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
421 PM MST TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
515 PM MST...
AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 5 TO 15 MILES EAST OF HANNAGAN
MEADOW...OR 20 TO 30 MILES NORTH OF CLIFTON...MOVING SOUTH AND
SOUTHWEST AT 15 TO 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW...BLUE AND
ROSE PEAK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3377 10904 3335 10904 3309 10907 3344 10948
3378 10935 3379 10918
TIME...MOT...LOC 2319Z 014DEG 14KT 3369 10911
MEYERSpecial weather statement, Jul 2, 4:53 PM MST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
453 PM MST TUE JUL 2 2013
AZZ509-510-030045-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
453 PM MST TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAHAM COUNTY UNTIL 545
PM MST...
AT 450 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF HANNAGAN MEADOW...OR 52
MILES NORTH OF SAFFORD...MOVING SOUTH AT 15 TO 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...POINT-OF-PINES AND ARSENIC
TUBS...GENERALLY REMOTE AREAS OF NORTHEAST GRAHAM COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3364 10951 3304 10950 3321 10990 3352 10983
3349 10980 3348 10977 3359 10966 3360 10962
3362 10960 3363 10953 3365 10953
TIME...MOT...LOC 2352Z 350DEG 16KT 3356 10952
MEYERSpecial weather statement, Jul 2, 5:58 PM MST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 558 PM MST TUE JUL 2 2013 AZZ509>511-030145- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 558 PM MST TUE JUL 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAHAM COUNTY UNTIL 645 PM MST... AT 554 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEFLY REDUCED VISIBILITIES DUE TO BLOWING DUST MAY BE FOLLOWED BY LOCALLY HEAVY RAINFALL. AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...SOLOMON...THATCHER AND SWIFT TRAIL JUNCTION. LAT...LON 3259 10950 3268 10989 3301 10963 3294 10943 TIME...MOT...LOC 0057Z 024DEG 15KT 3288 10958 MEYER
Special weather statement, Jul 2, 6:44 PM MST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 644 PM MST TUE JUL 2 2013 AZZ507>509-511>513-030300- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 644 PM MST TUE JUL 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND NORTHERN COCHISE COUNTIES UNTIL 800 PM MST... AT 636 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS ACROSS AREAS MAINLY SOUTH OF SAFFORD IN SOUTHERN GRAHAM COUNTY. THESE STORMS WERE MOVING SOUTH AT 15 TO 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH AREAS OF BLOWING DUST BELOW DOWN TO 1 MILE OR BRIEFLY LOWER...FOLLOWED BY LOCALLY HEAVY RAIN. AREAS AFFECTED BY THESE STORMS INCLUDE...WILLCOX...BOWIE...BENSON...FORT GRANT...BONITA...SAN SIMON...INTERSTATE 10 BETWEEN BENSON AND THE NEW MEXICO BORDER. LAT...LON 3197 10910 3194 11040 3274 11007 3273 10938 TIME...MOT...LOC 0142Z 014DEG 16KT 3263 10973 MEYER
Special weather statement, Jul 2, 7:37 PM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
737 PM MST TUE JUL 2 2013
AZZ506-509>511-030330-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-SOUTHEAST
PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-UPPER GILA RIVER AND
ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF
GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ-
737 PM MST TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTH EASTERN PINAL AND NORTH
WESTERN GRAHAM COUNTIES UNTIL 830 PM MST...
AT 730 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS NEAR AND SOUTHEAST OF SAN CARLOS
RESERVOIR MOVING SOUTH AND SOUTHWEST AT 15 TO 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN CARLOS RESERVOIR...
KEARNY...CALVA...BYLAS AND KLONDYKE.
LAT...LON 3341 10987 3268 11030 3305 11097 3312 11086
3299 11078 3303 11073 3307 11073 3315 11062
3315 11056 3318 11052 3320 11046 3320 11042
3327 11046 3337 11046 3341 11039
TIME...MOT...LOC 0235Z 003DEG 10KT 3324 11033
MEYERSpecial weather statement, Jul 2, 8:05 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 805 PM MST TUE JUL 2 2013 AZZ507-508-512-513-030400- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 805 PM MST TUE JUL 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHISE COUNTY UNTIL 900 PM MST... AT 800 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS THAT HAD GENERATED A STRONG OUTFLOW WITH BLOWING DUST ACROSS CENTRAL COCHISE COUNTY...MOVING SOUTH INTO SOUTHERN COCHISE COUNTY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BLOWING DUST REDUCING VISIBILITIES TO OR BRIEFLY BELOW 1 MILE. AREAS AFFECTED BY THIS STORM INCLUDE BUT ARE NOT LIMITED TO...PEARCE-SUNSITES....TOMBSTONE...SIERRA VISTA THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3210 10935 3136 10945 3141 11033 3192 11040 TIME...MOT...LOC 0303Z 180DEG 0KT 3191 10979 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:58 PM MST | Special Weather Statement | TWC | Graham | 47 min |
| Jul 2, 6:44 PM MST | Special Weather Statement | TWC | 76 min | |
| Jul 2, 6:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 55 min |
| Jul 2, 7:37 PM MST | Special Weather Statement | TWC | Graham | 53 min |
| Jul 2, 7:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 62 min |
| Jul 2, 8:05 PM MST | Special Weather Statement | TWC | Cochise | 55 min |
| Jul 2, 8:41 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 108 min |
| Jul 2, 9:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 3, 3:51 PM MST | Special Weather Statement | TWC | Graham | 54 min |
Nearby
Dust Storm Warnings in Arizona, 2013Every dust storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.